Tornado, Fremont
- When
- July 2, 3:30 PM MST to 3:40 PM MST
- Where
- Fremont County, 5 mi E of Chester
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.000, -111.467
Weak tornado east of Chester.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 2, 2:10 PM MST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 310 PM MDT FRI JUL 2 2004 .DISCUSSION... SHORT WAVE IN WESTERLY FLOW ALOFT CROSSING SOUTHEAST IDAHO THIS AFTERNOON WITH ISOLATED THUNDERSTORMS DEVELOPING IN THE CENTRAL MOUNTAINS AND CARIBOU AND SOUTH CENTRAL HIGHLANDS. SPOTTER REPORTED PEA SIZE HAIL COVERED THE GROUND NEAR HAILEY. SURFACE OBSERVATIONS AND SATELLITE PRECIPITATION ESTIMATES SO FAR LESS THAN .10 INCH DESPITE BOISE UPPER AIR SOUNDING THIS MORNING TOPPING .80 INCH OF PRECIPITABLE WATER AND RELATIVELY SLOW MOVEMENT OF CELLS LESS THAN 10 MPH. EXTRAPOLATION OF FEATURES HAS DISTURBANCE MOVING THROUGH ISLAND PARK AREA 800 TO 900 PM WHICH AGREES WITH MESOETA MODEL TIMING. SECOND SHORT WAVE DISTURBANCE SEEN IN WATER VAPOR PIXS NEAR 135W MOVING QUICKLY TOWARDS COAST. MODEL TIMING HAS THIS DISTURBANCE CROSSING FORECAST AREA SATURDAY AFTERNOON AND EARLY EVENING. LATEST ETA BUFFER DATA LOWERS PRECIPITABLE WATER FOR SATURDAY AFTERNOON. NOSE OF 80KT H3 JET ALSO BEGINS TO PROPAGATE INLAND BY SATURDAY EVENING WITH THE JET CORE DIRECTLY OVERHEAD BY MONDAY MORNING. THEREFORE HAVE INCREASED WIND FORECAST FOR SUNDAY AFTERNOON TO LOCALLY BREEZY IN THE EASTERN MAGIC VALLEY AND AT LEAST 10 TO 20 MPH IN THE UPPER VALLEY. OTHERWISE FLAT DRY RIDGE SHOULD CROSS THE AREA MONDAY AND TUESDAY. EXTENDED MODELS CONTINUE TO FAVOR STRONG LOW PRESSURE DISTURBANCE TO REACH SOUTHEAST IDAHO AROUND WEDNESDAY NIGHT AND THURSDAY. SO NO CHANGES TO THE EXTENDED PERIOD AT THIS TIME. && .PIH WATCHES/WARNING/ADVISORIES...NONE. && RS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT FRI JUL 02 2004 IDZ017>023-031-032-031200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 600 AM MDT FRI JUL 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE MAJOR THREAT DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS ACROSS THIS AREA. .DAYS TWO THROUGH SEVEN... SCATTERED AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE AREA THROUGH SUNDAY...DEVELOPING PRIMARILY IN THE HIGHER TERRAIN. CLOUD TO GROUND LIGHTNING...ISOLATED HAIL...AND SPOTTY HEAVY RAINS WILL BE THE MAIN THREAT. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
215 PM MDT FRI JUL 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL HAILEY 43.51N 114.30W
07/02/2004 0.25 INCH BLAINE ID TRAINED SPOTTER
PEA SIZE HAIL COVERING THE GROUND.
&&
NJHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
251 PM MDT FRI JUL 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 16 N ATOMIC CITY 43.61N 112.59W
07/02/2004 0.75 INCH BUTTE ID OTHER FEDERAL
INEEL REPORTED 1/4 INCH - 3/4 INCH HAIL ALONG WITH HEAVY
RAIN BETWEEN 130PM MDT AND 200PM MDT.
&&
NJHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
419 PM MDT FRI JUL 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL RIGBY 43.67N 111.92W
07/02/2004 0.50 INCH JEFFERSON ID TRAINED SPOTTER
2 DIFFERENT SPOTTERS REPORTED 1/4 INCH - 1/2 INCH HAIL
ALONG WITH HEAVY RAIN.
&&
NJHThe Pocatello radar (KSFX), 140 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 tornado. Local standard time, as filed.
Weak tornado east of Chester.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyThe tornado archive for Idaho, 2004Warnings in Idaho, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414422.